MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SARL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL
Model Number 232453
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number was unknown.Investigation summary: background: it was reported via complaint submission tool that during an arthroscopy acl repair the tip of the rigidloop 4.5mm combo reamer/passing pin out of the rigidloop adjustable disposables kit was broken.There was a surgical delay of 10 minutes.Fragments were generated and 2 x-rays were necessary.No patient consequence was reported.Investigation summary: the combo beath pin ea (part #: 232453, lot #: 2101002) was received and evaluated at us cq.Upon visual inspection, the 4.5 mm combo reamer tip of the device was broken and the broken piece was not returned.Hence, the reported condition can be confirmed as the alleged functional issue could be due to the observed condition.The possible root cause for the reported failure can be attributed to excessive force being applied to the device.However, this cannot be conclusively determined.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent to which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the customer in (b)(6) that the combo beath pin device had an unspecified malfunction.During in-house engineering evaluation, it was determined that the tip on the device was broken.There was no procedure nor patient involvement reported.No additional information was provided.

Brand Name
COMBO BEATH PIN EA
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle CH-24-00
SZ   CH-2400
6013142063
MDR Report Key12870461
Report Number1221934-2021-03450
Device Sequence Number20270979
Product Code HWE
UDI-Device Identifier10886705024544
UDI-Public10886705024544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232453
Device Catalogue Number232453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown